Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 237, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 8, 2007, 11:49 AM CDT for Newton County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2007, 11:49 AM CDT (16:49 UTC)
- Expired
- Oct 8, 2007, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 1:00 PM CDT | FLASH FLOOD | Neosho, MO | STREETS REMAIN FLOODED WITHIN NEOSHO CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 081649 FFWSGF MOC145-082000- /O.NEW.KSGF.FF.W.0237.071008T1649Z-071008T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1149 AM CDT MON OCT 8 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NEWTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 300 PM CDT. * AT 1145 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RAINFALL FROM THIS MORNING IS FLOODING NUMEROUS STREETS WITHIN NEOSHO. * RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...NEOSHO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3694 9430 3683 9429 3682 9442 3694 9443 $$ GAGAN
2 follow-up statements
000 WGUS73 KSGF 081833 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT MON OCT 8 2007 MOC145-082000- /O.CON.KSGF.FF.W.0237.000000T0000Z-071008T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON MO- 131 PM CDT MON OCT 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL NEWTON COUNTY... AT 127 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RAINFALL FROM THIS MORNING WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. A FEW ROADS WITHIN THE CITY OF NEOSHO REMAIN FLOODED AND CLOSED. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...NEOSHO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3694 9430 3683 9429 3682 9442 3694 9443 TIME...MOT...LOC 1831Z 180DEG 0KT 3688 9436 $$ GAGAN
000 WGUS73 KSGF 081954 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT MON OCT 8 2007 MOC145-082004- /O.EXP.KSGF.FF.W.0237.000000T0000Z-071008T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON MO- 254 PM CDT MON OCT 8 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR CENTRAL NEWTON COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. ALL ROADS THAT WERE PREVIOUSLY CLOSED ARE NOW OPEN. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3694 9430 3683 9429 3682 9442 3694 9443 TIME...MOT...LOC 1954Z 180DEG 0KT 3688 9436 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:37 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 8, 11:37 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1137 AM CDT MON OCT 8 2007 .DISCUSSION... THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY. RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON. TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN... HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE BACK INTO THE LOWER 70S. WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED. RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET. GAGAN && .AVIATION... SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY AS A COLD FRONT PUSHES INTO THE AREA. THUNDERSTORMS WILL ARRIVE IN JOPLIN VICINITY BY 14Z...AND SPRINGFIELD BY 16Z. MVFR CEILINGS WILL BECOME PREVALENT AS THE DAY PROGRESSES. VISIBILITIES WILL ALSO DROP INTO THE MVFR CATEGORY IN THE SHOWERS. LOCALIZED IFR CONDITIONS WILL OCCUR IN THE HEAVIER SHOWERS. WINDS WILL SHIFT TO THE NORTHWEST WITH THE FRONTAL PASSAGE. THE FRONT AND ASSOCIATED PRECIPITATION WILL BE EAST OF THE TERMINALS BY 21Z. CLEARING WILL TAKE PLACE FROM THE WEST TONIGHT AS DRIER ADVECTS INTO THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Oct 8, 4:35 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT MON OCT 8 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 AM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...ISOLATED AREAS OF FLOODING WILL BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Oct 8, 11:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO EMERGENCY MNGR
STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
OF NEOSHO.
&&
EVENT NUMBER 00008
BLBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 34 min |
| Oct 8, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 75 min |
| Oct 8, 2:40 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Oct 8, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.